# SDR IXXA080036O

- Difficulty date: December 10, 2008
- Submitted: December 10, 2008
- Operation: Air carrier
- Aircraft: N830BX
- Make and model: Doug DC-8-71F
- Aircraft serial: 45973
- Aircraft time: 81,950 hours, 32,736 cycles
- System (JASC): 2210 · Autopilot System
- Part: Computer
- Condition: Defective
- Location: Auto Pilot
- Part time: 81,950 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

DURING CLIMB-OUT OF KTOL WITH RUDDER POWER ON, YAW DAMPER ON AND AUTO PILOT ON THE RUDDER HAD A LEFT RUDDER INPUT.  THE CREW TURNED THE AUTO PILOT OFF AND THE CONDITION REMAINED, TURNED THE YAW DAMPER OFF AND NO CHANGE.  THE LEFT INPUT WENT AWAY ONLY WHEN RUDDER POWER WAS TURNED OFF.  THE CREW RETURNED TO KTOL AND LANDED WITHOUT INCIDENT.  MAINTENANCE TROUBLESHOT THE SYSTEM AND FOUND A DEFECTIVE YAW CHANNEL COMPUTER.  THE YAW CHANNEL COMPUTER WAS DEFERRED AND THE ACFT WAS RETURNED TO SERVICE.
